Alert archive / Missouri / Flash Flood Watches in 2007

Flash Flood Watch 10, NWS Springfield, MO

September 6, 200734 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood watch at Sep 6, 2007, 3:35 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Sep 7, 2007, 3:38 AM CDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2007, 3:35 PM CDT (20:35 UTC)
In effect from
Sep 7, 2007, 3:38 AM CDT
Expired
Sep 9, 2007, 3:55 AM CDT
In force
48 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Sep 6, 3:17 PM CDT, 18 minutes earlier.

Area forecast discussion, Sep 6, 3:17 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT THU SEP 6 2007

.DISCUSSION...

CENTER OF UPPER LOW WHICH BROUGHT HEAVY RAINS TO OUR AREA THIS
MORNING HAS LIFTED NORTHEAST INTO SOUTHEAST IOWA THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS CONTINUE OVER OUR EASTERN COUNTIES AHEAD
OF UPPER TROUGH AXIS. ALTHOUGH WESTERN SECTIONS OF THE FORECAST
AREA ARE PRECIP FREE FOR THE TIME BEING...BREAKS IN OVERCAST HAVE
ALLOWED THE VERY MOIST AIRMASS TO DESTABILIZE RAPIDLY WITH TEMPS
IN THE LOWER/MID 80S AND DEWPOINT TEMPS IN THE LOWER 70S. WE ARE
KEEPING A CLOSE EYE OVER SOUTH CENTRAL KANSAS AND NORTHEAST
OKLAHOMA WHERE SOME THINKING CUMULUS IS DEVELOPING ON VISIBLE
SATELLITE WHERE TEMPS HAVE JUMPED INTO THE LOWER 90S. UPPER FLOW
FROM THE WEST SOUTHWEST WOULD ADVECT ANY ACTIVITY THAT DEVELOPS IN
THIS AREA OUR WAY.

PRECIPITATION CHANCES REMAIN HIGH OVER THE AREA ON FRIDAY AS A
COLD FRONT LOCATED OVER THE NORTHERN PLAINS MOVES INTO THE AREA.
WITH SATURATED SOILS FROM HEAVY RAINS OVER THE PAST FEW DAYS...AND
HIGH PRECIPITABLE WATER VALUES REMAINING OVER THE AREA (AROUND 2 INCHES)
...AM PLANNING ON ISSUING A FLASH FLOOD WATCH FOR OUR SOUTHWEST
COUNTIES. MAIN POINT OF CONTENTION RIGHT NOW IS TIMING OF THE
FRONT WHICH CONTINUES TO SLOW A BIT. FOR NOW PLAN TO ISSUE THE
WATCH FOR FRIDAY AFTERNOON THROUGH SATURDAY. WILL MAKE A FINAL
CALL ON TIMING BY AROUND 345 PM.

PRECIPITATION CHANCES WILL REMAIN HIGHEST OVER OUR SOUTHERN AND
EASTERN ZONES THROUGH THE WEEKEND AS THE FRONT STALLS SOMEWHERE
NEAR THE ARKANSAS BORDER. THE NAM/WRF STALLS THE FRONT FURTHER NORTH
THAN THE GFS AND INHERENTLY GENERATES MORE PRECIP FOR OUR SOUTHERN
TIER OF COUNTIES THROUGH SUNDAY. BOTH MODELS INITIALIZED WELL ON
CURRENT FRONT LOCATION SO FIND IT HARD TO PICK AN ALL OUT
FAVORITE. HOWEVER WILL ERR ON THE SIDE OF CAUTION AND KEEP PRECIP
CHANCES GOING OVER ALL OUR COUNTIES THROUGH THE WEEKEND...AGAIN
SKEWING HIGHER POPS OVER THE SOUTHERN ZONES.

IN THE EXTENDED TIME FRAME...HAVE CONTINUED PRECIPITATION CHANCES
THROUGH MONDAY INTO EARLY TUESDAY AS ANOTHER FRONT TRAVERSES THE
AREA. THE ECMWF HOLDS MORE MOISTURE AROUND THROUGH TUESDAY WHILE
THE GFS CLEARS US OUT RAPIDLY MONDAY NIGHT. GIVEN GFS TENDENCY TO
CLEAR OUT MOISTURE TOO FAST...HAVE LEANED A LITTLE TOWARD THE
ECMWF.

TEMPERATURE FORECAST WILL CONTINUE TO SHOW A GENERAL COOLING TREND
THROUGH MIDWEEK AS UPPER TROUGH DIGS OVER THE CENTRAL U.S. EXPECT
TO SEE TEMPERATURES FALLING INTO THE 50S BY MONDAY NIGHT OVER
AREAS NORTHWEST OF SPRINGFIELD AND AREAWIDE BY TUESDAY NIGHT.

TERRY

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...THE BULK OF THE RAINFALL EXPERIENCED
ACROSS THE AREA THIS MORNING WILL CONTINUE TO SHIFT TO THE EAST OF
BOTH THE JLN AND SGF AERODROMES. NEVERTHELESS...RECENT RADAR RETURNS
INDICATE THAT AN ISOLATED SHRA/TSRA WILL REMAIN POSSIBLE FOR THE
NEXT FEW HOURS. THUS...HAVE CONTINUED TO MENTION VCTS/VCSH AT BOTH
SITES FOR PORTIONS OF THIS AFTERNOON. LATEST OBS INDICATE THAT CIGS
HAVE LEVELED OFF TO MVFR FOR THE TIME BEING. WITH INCREASED MIXING
THIS AFTERNOON...THESE CIGS WILL LIFT A BIT AND SCATTER OUT. VFR
SHOULD BE EXPERIENCED FROM MID AFTERNOON ONWARD...WITH A BREAK IN
THE RAINFALL EXPECTED FROM LATE THIS AFTERNOON INTO MUCH OF THE
OVERNIGHT. ALONG WITH THE INCREASED MIXING WILL COME GUSTY SOUTHERLY
WINDS THIS AFTERNOON. SOUTHERLY WINDS IN EXCESS OF 10KTS WILL
PERSIST INTO THE OVERNIGHT HOURS. A COLD FRONT OFF TO OUR NORTHWEST
WILL LIGHT UP WITH SHRA/TSRA ACTIVITY THIS EVENING AND THIS SHOULD
APPROACH THE AREA FIRST THING FRIDAY MORNING.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON
     FOR MOZ079>081-088>095-101>104.

KS...NONE.
Hazardous weather outlook, Sep 6, 11:35 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 AM CDT THU SEP 6 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1135 AM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE
 POSSIBLE THROUGH THE AFTERNOON AS AN UPPER LEVEL LOW PRESSURE
 SYSTEM TRACKS NORTHEASTWARD THROUGH MISSOURI. IN ADDITION...WEAK
 ISOLATED TORNADOES WILL BE POSSIBLE.

 MOST THUNDERSTORMS WILL DISSIPATE BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS ON FRIDAY WITH
 THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING.

 ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE
 FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/ANGLE

In the hours before

Local storm report, Sep 6, 12:26 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      NIXA                    37.04N 93.29W
09/06/2007                   CHRISTIAN          MO   LAW ENFORCEMENT

            TWO SECTIONS OF HIGHWAY 14 FLOODED AND IMPASSABLE IN THE
            NIXA AREA.

&&

HATCH
Local storm report, Sep 6, 12:28 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/06/2007                   NEWTON             MO   LAW ENFORCEMENT

            SEVERAL RAODS IN THE NEOSHO AREA ARE CLOSED DUE TO HIGH
            WATER.

&&

HATCH
Local storm report, Sep 6, 12:35 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     FLASH FLOOD      3 S LOCKWOOD            37.34N 93.95W
09/06/2007                   DADE               MO   LAW ENFORCEMENT

            HIGHWAY 96 NORTH OG THE DADE, LAWRENCE COUNTY LINE

            FLOODED AND IMPASSABLE TO MOTORISTS AT SEVERAL LOCATIONS.

&&

HATCH
Local storm report, Sep 6, 12:48 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     FLASH FLOOD      GOLDEN CITY             37.39N 94.09W
09/06/2007                   BARTON             MO   EMERGENCY MNGR

            HIGHWAYS T, U AND 126 HAVE FLOODED SECTIONS IN AND AROUND
            THE CITY.

&&

HATCH
Special weather statement, Sep 6, 12:55 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT THU SEP 6 2007

MOZ067-068-061830-
HICKORY MO-ST. CLAIR MO-
1255 PM CDT THU SEP 6 2007

...SIGNIFICANT WEATHER ALERT FOR HICKORY AND ST. CLAIR COUNTIES UNTIL
130 PM CDT...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF OSCEOLA...OR 17 MILES EAST OF
EL DORADO SPRINGS...MOVING EAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  8 MILES NORTH OF WEAUBLEAU BY 115 PM CDT.
  6 MILES NORTHWEST OF WHEATLAND BY 130 PM CDT.

THE TOWNS OF VISTA...GERSTER...HARPER AND QUINCY ARE IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

SCHAUMANN
Local storm report, Sep 6, 1:38 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLASH FLOOD      NIXA                    37.04N 93.29W
09/06/2007                   CHRISTIAN          MO   LAW ENFORCEMENT

            THE INTERSECTIONS OF HIGHWAY 14, CC AND CHEYENNE ROAD
            ALONG WITH TRACKER ROAD WEST OF HIGHWAY 160 ARE
            IMPASSABLE TO MOTORISTS DUE TO HIGH WATER.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:35 AM CDTFlash Flood WarningSGFChristian, Greene6 hr
Sep 6, 5:52 AM CDTTornado WarningSGFGreene, Webster53 min
Sep 6, 6:16 AM CDTFlash Flood WarningSGFBarry, Lawrence, McDonald, Newton, Stone6 hr
Sep 6, 6:36 AM CDTFlash Flood WarningSGFDallas, Laclede, Webster, Wright5 hr
Sep 6, 6:40 AM CDTSevere Thunderstorm WarningSGFBarry65 min
Sep 6, 6:46 AM CDTTornado WarningSGFWebster13 min
Sep 6, 7:33 AM CDTTornado WarningSGFBarry57 min
Sep 6, 7:57 AM CDTFlash Flood WarningSGFJasper6 hr
Sep 6, 8:29 AM CDTTornado WarningSGFBarry, Stone47 min
Sep 6, 11:14 AM CDTFlash Flood WarningSGFBarton3 hr
Sep 6, 11:47 AM CDTAreal Flood WarningSGFBarry, Lawrence, McDonald, Newton, Stone3 hr
Sep 6, 11:52 AM CDTFlash Flood WarningSGFDade6 hr
Sep 6, 11:53 AM CDTAreal Flood WarningSGFWebster6 hr
Sep 6, 12:43 PM CDTFlash Flood WarningSGFChristian3 hr
Sep 6, 3:48 PM CDTAreal Flood WarningSGFChristian4 hr
Sep 6, 5:07 PM CDTSevere Thunderstorm WarningSGFShannon21 min
Sep 6, 6:26 PM CDTSevere Thunderstorm WarningSGFShannon64 min
Sep 6, 6:59 PM CDTFlash Flood WarningSGFShannon4 hr

Nearby

Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.